Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 54, NWS Key West, FL

November 30, 2016

NWS Key West, FL issued this small craft advisory at Nov 30, 2016, 10:23 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2016, 10:23 AM EST (15:23 UTC)
Expired
Nov 30, 2016, 2:54 PM EST
In force
5 hr
Issued by
NWS Key West, FL

The text

As transmitted.

154 
WHUS72 KKEY 301523
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 AM EST WED NOV 30 2016

GMZ042>044-052>055-072>075-302200-
/O.EXP.KKEY.SC.Y.0053.000000T0000Z-161130T1500Z/
/O.NEW.KKEY.SC.Y.0054.161130T1523Z-161130T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 AM EST WED NOV 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED SOUTHEAST WINDS NEAR 20 KNOTS AND GUSTY WILL
  SLOWLY DECREASE THIS AFTERNOON.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
1 follow-up statement
726 
WHUS72 KKEY 301954
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
254 PM EST WED NOV 30 2016

GMZ042>044-052>055-072>075-302100-
/O.CAN.KKEY.SC.Y.0054.000000T0000Z-161130T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
254 PM EST WED NOV 30 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 4:40 AM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Nov 30, 4:40 AM EST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Key West FL
440 AM EST Wed Nov 30 2016

.DISCUSSION...
Currently - A ridge axis extends from the North Atlantic to the Gulf
of Mexico and is driving moderate to fresh east to southeast breezes
across the Florida Keys and surrounding waters. The fast warm and
moist flow is providing sufficient support for isolated low topped
showers despite a fairly substantial isothermal layer beginning
around 825 mb and ridging aloft. Most of the shower activity is
located along the cuban coastal convergence cloud line. Temperatures
remain in the mid to upper 70s with dew points edging upwards through
the lower 70s.

Forecast - The ridge to our north will exit east over the next couple
of days leaving the Florida Keys in a rapidly flattening pressure
field. As a result, winds will collapse over the next 24 hours. Rain
chances will trend upwards today and tonight. Despite the relaxing
surface flow, organized veering through the lower levels, increasing
lower level moisture and an elevating stable layer justifies raising
pops to mid to high chance. Expect well above normal temperatures
with dew points edging into the mid 70s.

Winds will pick up again beginning Thursday night and Friday as
another high pressure system moves into the southeastern United
States. A very brief shot of northeast flow won't do much to trim
temperatures but dew point temperatures should ease back to near 70
and perhaps a bit lower for a few hours. Winds will quickly veer
through the weekend bringing back the relatively high humidity.
Showers will be possible through the period due to the ample moisture
and lack of inhibition.

&&

.MARINE...
Moderate to fresh east to southeast breezes will ease off today into
tomorrow as a ridge to our north moves off to the east. For the time
being, a small craft advisory remains in effect for the Florida
Straits and Hawk channel, and should be lowered by end of day. After
a day of weak winds on Thursday, northeasterly breezes will trend
upwards beginning Thursday. Advisories may be required for portions
of Keys waters Friday night and through the weekend.

&&

.AVIATION...
Temporary periods of MVFR CIGS/VIS are likely at the EYW and MTH
terminals until 12Z. Southeast breezes frequently will gust to 20
knots through 15Z, with diminishing breezes expected thereafter.
Another round of showers and MVFR CIGS/VIS are possible after 03Z at
EYW, and after 05Z at MTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  83  76  82  73 / 10 40 30 30
Marathon  85  76  84  73 / 10 40 30 30

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for Hawk Channel and Florida Straits
     GMZ042>044-052>055-072>075.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....CLR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.